Itching

Itching

Here we go again with this itch in my feet and the pain is so hard to describe.I bought cream the other day it is called Aqueous have been using this the last couple of days after putting that on I use Vaseline intense care I have two brown marks on my feet which I thought were just my tan from my holiday in July but now I'm not sure does anyone else have this I have added a picture of them any advice would be grateful

Thank you

41 Replies

oldestnewest
  • I have that brown all around my lower legs...I think it is the beginnings of fibrosis...the hardening of the skin...I have used Aqueous on my legs which both have secondary lymphoedema...since having had ulcers 4 years ago...(that was the time back then when I was finally diagnosed after not knowing what caused my fat legs since 2002)

  • Hi Ronlin77, beginnings of Fibrosis, does this also cause the itching?

  • You might try another cream; I know that Aqueous cream has had bad comments about it recently, and certainly my chemist was disparaging and told me "that won't do you any good". Saw my Dermatologist yesterday, who is one of best at dealing with skin problems caused as a side effect of cancer treatment. I wanted to know what products I could get to replace La Roche Posay products I was prescribed when I went to France for help. Mentioned several that had been highlighted on this forum. Very gently he advised me that I should stick with LRP, as in his estimation none of the NHS products were as good. Perhaps we could all lobby NICE to get these approved to have on prescription? I know NICE have approved their anti-sun cream Antheliios, which we can now get on prescription - but would have though an all-year-round cream to relieve itching would be more useful!

  • I've just looked on the Boots Site for the La Roche Posay products, & there are lots of them .. Which one do you use on your feet ? .. Thanks ..

  • Actually, I use an Australian product (developed for their cancer patients) called Flexitol as you can get this on prescription! NICE have actually approved it. If you want more info I edit a blog cancersurvivorships.com which writes about things that have been medically approved, often in other countries, specially for our problems.

  • Note that Flexitol is urea based which helps a lot of peoples' skin but I have a horrible reaction to it! Test it first on an unaffected area in a small amount.

  • You can get some La Roche Posay products from Boots, or online

    laroche-posay.co.uk/Officia...

    feelunique.com and I think Amazon do some of their products

  • I sometimes find that Boots don't have all the products in stock, so I tend to go to small chemists. I do find that La Roche Posay are very particular about where they sell their products - choosing the best chemist in the area!

  • Boots have lots of La Roche Posay products - but - which one is best for putting on legs & feet ? .. Over the years I've used lots of different ones - some were really greasy, which I hated, some disappeared & didn't appear to do anything .. My son bought me some Jo Malone moisturising cream last Christmas, & it's lovely to use, but I was a tad worried because of the perfume it contained - but - so far - I've been fine .. At £50 a pot it's mighty expensive - but it's lovely to use .. .. I guess I'm after something similar, but at an easier on the purse price .. :) .. THANKS ..

  • How do you send a pic ?

  • just upload where it add picture 📷 that camera is at the side of your question

  • It keep saying there was a problem and bufferting

  • Have you tried it again give it another go and see how you get on

  • Won't send from iPhone and camera isn't there on ipad

  • The brown staining is usually a result of high pressure in your leg veins, iron leaks out of the blood and stains the skin. Itching is also a symptom of venous problems. Your compression stockings will support this as well as your lymphoedema. Good moisturising is essential. Aqueous Cream is only recommended by Lymphoedema Practitioners (and Dermatology Departments) as a soap substitute. It has a high water content and some people are allergic to it and it will not be an effective moisturiser. You sound as though you need something a bit more 'medical'. There are many products you can buy from the Phamacist or get on prescription. Aveeno seems to be a favourite, QV cream, Epaderm, you have to find one that suits you and stops the itching.

  • Good morning Whitesugar, I am so pleased that I had an email from LSN & Lizmurphy problem. My feet are very brown, red and of course puffy, swollen ankles, legs etc., (also have had several bouts of cellulitis), have a place by knee which looks bruised. Also have other ailments and am on lots of medication. I use Cetraben cream which is from my doctors. I was pleased to see your answer as did not know what the meaning of the colours on the feet were and have had Lymphoedema for years.

    Many many thanks for replying you have helped me and I am sure Lizmurphy.

  • Hi i have venous insufficiency and venous leg ulcers. I also have the brown marks. My dr prescribed me detonate and fuscidin cream. Also double base gel these tend to help with itching. X

  • Dermovate.

  • That was meant to say dermovate.. sorry.

  • lizmurphy61, Good morning. You are not alone, I believe most of us have it. I do and my feet, toes, ankles etc., are all colours. Your feet look quite good compared to mine but you certainly did the right thing coming here because we are all the same. Airing our problems and sharing what the Lymphoedema/cellulitis does to us helps enormously. I thank LSN for this site as they seem to be the only ones who understand. I hope that you will find help here. Take care,

  • Thank you everyone for your answers I think I need to see the doctor till the appointment comes in from the clinic x

  • Hi lismurphy, l have a dark mark which I thought was the remains of a bruise that occurred a few years ago. My le nurse tells me it is discolouration often seen in LE patients. My main problem with itching is on the skin of my head! I have progressive Le in both legs and right arm from birth. Kit has gradually got worse as I age. My lower legs look very similar to your photo on a good day. Love Flowerdancer.

  • I get tramadol for pain, still cant send pics

  • Do you have pictures on your phone as that's where I downloaded mine from my phone x

  • I am about of my head with the pain down the right side of my leg I have taken my pain meds and that includes 30mg of morphine I don't think I can cope with this for the rest of my life.Can it be cured if caught early enough Sorry for being a pain in The ass x

  • No sorry it cant be cured but once you get sorted with creams and compression stockings you will feel better but the tramadol worked for my pains in legs, morph diesnt work for me. Your not a pain in the ass just its all new to you same as me, i think i have it in other parts as well but waiting fir app as last one on 30th sept got canceled x

  • The amount of pain you describe seems very severe to be caused by lymphoedema. Is your swelling addrevating another condition? Lymphoedema (in itself) should not mean you have to have the pain you are describing for the rest of your life.

  • Lizmurphy61 you are not a pain in the ass. What ever you are feeling or what frame of mind you are in. This site is a real godsend and if you want to moan, groan, rant or rave, just let off steam. We are here either with knowledge or without but here to support each other and give advice of how it affects us. So do not worry. I am on Morphine too, slow release and liquid together with appx. another 25 tabs daily but these are for my back degeneration. Guess the morphine taken also helps with the lymphoedema pain too.

    Take care and share whatever if you need because we are here xxx

  • I am desperate for the appointment to come in just to get some relief from it I am on tramadol I take 12 tablets at night 9 in The morning and 6in the afternoon I rattle when I walk x

  • I thought I was bad but I only take 12 a day, what's all them for, if you don't want to say that's ok x

  • I don't mind saying I also have lupus and bursitis in both hips which I have regular injections done.I also have rayhns disease which causes cold hands and feet my fingers go numb from that as well had lupus for many years

  • Lupus is a dodgy one isn't it.

  • Just wanted to comment on your comment about your tan from your holiday in July. I have been told to keep my affected limbs out of the sun - definitely no getting a sun tan (possible skin damage leading to cellulitis). I keep my compression garments on nearly all the time so the sun can't get to my skin anyway. After swimming I will keep my compression garments off for a while but cover up. Mind you in my teens and twenties I just got on with major sunbathing and, fortunately, no harm was done to my lymphoedema legs - I am much more sensible now I am older!

  • I have just managed to get pic on lol

  • Well done Bev-66, xx

  • Thank you, tried for ages yesterday lol xx

  • where's the picture??

  • On here somewhere title my feet lol xx

  • Hi have you tried a cream called eurax for itching i use this and its very good you should be able to get from your doc or just over the counter...hope this helps

  • When I was pregnant with my 'baby' - who is 44yrs old now - I developed a very itchy rash all over my "bump" - I was prescribed Eurax & it worked really well for me .. ..

  • You found it, if not go to communities then LSN